Jennifer Taback

Contact Information

 

 

Department of  Mathematics

 

 

Bowdoin College

 

 

8600 College Station

 

 

Brunswick, ME 04011

 

 

Email: jtaback@bowdoin.edu

 

 

(207) 725-3951 (Office)

(207) 725-3750 (Fax)

Office: Searles 202

 

 

 

I am an associate professor of mathematics at Bowdoin College.  Click here for the Bowdoin math department web page, and here for links to my teaching for the current semester.

Research interests, from the very broad to the very specific: geometric and combinatorial group theory, quasi-isometric rigidity, Thompson’s groups, lamplighter groups, limit groups, groups whose Cayley graphs are Diestel-Leader graphs, understanding twisted conjugacy classes in a variety of geometric contexts.

My research has been partially supported by NSF grants DMS-0305411 and DMS-0604645 and is currently supported by grant DMS-1105407, as well as development grants from Bowdoin College.

Papers

 

Arxiv

Free Limits of Thompson's group $F$ (joint with Azer Akhmedov and Melanie Stein, to appear in Geometriae Dedicata.

Arxiv

Tame combing and almost convexity conditions (joint with S. Cleary, S. Hermiller and M. Stein), to appear in Math Z.

Arxiv

The geometry of twisted conjugacy classes in wreath products (joint with Peter Wong), to appear in Geometry, Rigidity and Group Actions, University of Chicago Press.

Arxiv

Convexity properties of Thompson's group F (joint with Melanie Stein and Matthew Horak), to appear in the Journal of Group Theory.

Arxiv

Random subgroups of Thompson's group F (joint with Sean Cleary, Murray Elder and Andrew Reichnitzer), Groups Geom. Dyn. 4 (2010), no. 1, 91–126.

Arxiv

Computing word length in alternate presentations of Thompson's group F (joint with Melanie Stein and Matthew Horak), Internat. J. Algebra Comput. 19(2009), no. 8, 963-997.

Arxiv

A note on twisted conjugacy and generalized Baumslag-Solitar groups (joint with Peter Wong), preprint, 2006.

Arxiv

Twisted conjugacy and quasi-isomety invariance for generalized solvable Baumslag-Solitar groups (joint with Peter Wong), J. Lond. Math. Soc. (2) 75 (2007), no. 3, 705--717.

Arxiv

Combinatorial and metric properties of Thompson’s group T (joint with Jose Burillo, Sean Cleary and Melanie Stein, Trans. Amer. Math. Soc.  361  (2009),  no. 2, 631--652.

Arxiv

Bounding right-arm rotation distances (joint with Sean Cleary), Internat. J. Algebra Comput.17  (2007),  no. 2, 369--399.

Arxiv

Cone types and geodesic languages for  lamplighter groups and Thompson's group F (joint with Sean Cleary and Murray Elder),  J. Algebra, Vol. 303 No. 2 (2006), pp. 476-500.

Arxiv

Metric properties of the lamplighter group as an automata group (joint with Sean Cleary), in Jose Burillo, Sean Cleary,  Murray Elder, Jennifer Taback and Enric Ventura, editors, Geometric Methods in Group Theory, American Mathematical Society, 2005.

Arxiv

Dead end words in lamplighter groups and other wreath products (joint with Sean Cleary), Quarterly Journal of Mathematics Volume 56 No. 2 (2005), pp.165-178.

Arxiv

Seesaw words in Thompson's group F (joint with Sean Cleary), in Jose Burillo, Sean Cleary,  Murray Elder, Jennifer Taback and Enric Ventura, editors, Geometric Methods in Group Theory, American Mathematical Society, 2005.

Arxiv

The large scale geometry of some metabelian groups (joint with Kevin Whyte), Michigan Math. Journal, Vol. 52 No. 1 (2004), pp. 205-218.

PDF

Restricted rotation distance (joint with Sean Cleary), Information Proc. Letters,  Vol. 88 No. 5 (2003), pp. 251-256.

New York Journal

Geometric quasi-isometric embeddings into Thompson's group F (joint with Sean Cleary), New York Journal of Mathematics, 9 (2003), pp. 141-148.

Arxiv

Combinatorial properties of Thompson's group F (joint with Sean Cleary), Trans. AMS. Vol. 356 No. 7 (2004), pp. 2825--2849 (electronic).

Arxiv

Thompson's group F is not almost convex (joint with Sean Cleary), J. Algebra, Vol. 270 No. 1 (2004), pp 133-149.

PDF

Surface symmetries and PSL(2,p) (joint with Murad Ozaydin and Charlotte Simmons), Trans. Amer. Math. Soc. 359(2007), 2243-2268.

New York Journal

Equivalence of geometric and combinatorial Dehn  functions (joint with Jose Burillo), New York Journal of Mathematics, 8 (2002), pp. 169-179.

Arxiv

The Dehn function of PSL(2,Z[1/p]), Geom. Dedicata, Vol. 102 No. 1 (2003) pp. 179-195.

Arxiv

Quasi-isometric rigidity of PSL(2,Z[1/p]), Duke Math. Journal, 101 (2000), No. 2, pp. 335-357.

 

Links

 

Thomas Pietraho

Department of Mathematics, Bowdoin College